MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G30009
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: clinical coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty procedure, a flexor shuttle tibial guiding sheath separated at both the hub and shaft upon removal of the device.Access was obtained in the right femoral artery to target the tibial vessels.The right common iliac artery was reportedly heavily calcified, and the tibial vessels were described as having multi-level disease.The physician intended to stent the common iliac with an unknown stent; however, this was not possible, as the stent ¿would not come out¿.An unknown angioplasty balloon was used during the procedure.Resistance was encountered as the user attempted to remove the sheath; however, the dilator was not reinserted into the sheath.As the user pulled the sheath, the hub and sheath separated, leaving a portion of the sheath in the right femoral artery.The patient was taken to surgery for a cut-down procedure, and the separated portion of the sheath was removed.The patient was discharged the following day.Per the reporter, the patient has not experienced any adverse effects due to this event.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angioplasty procedure, a flexor shuttle tibial guiding sheath separated at both the hub and shaft upon removal of the device.Access was obtained in the right femoral artery to target the tibial vessels.The right common iliac artery was reportedly heavily calcified, and the tibial vessels were described as having multi-level disease.The physician intended to stent the common iliac with an unknown stent; however, this was not possible, as the stent ¿would not come out¿.An unknown angioplasty balloon was used during the procedure.Resistance was encountered as the user attempted to remove the sheath; however, the dilator was not reinserted into the sheath.As the user pulled the sheath, the hub and sheath separated, leaving a portion of the sheath in the right femoral artery.The patient was taken to surgery for a cut-down procedure, and the separated portion of the sheath was removed.The patient was discharged the following day.Per the reporter, the patient has not experienced any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.One relevant non-conformance was noted; however, affected product was scrapped and not replaced.No additional complaints have been received on other devices from this lot.The product ifu warns ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event, as the dilator was not reinserted prior to removal.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13868926
Report Number1820334-2022-00440
Device Sequence Number5296167
Product Code DYB
UDI-Device Identifier00827002300095
UDI-Public(01)00827002300095(17)230824(10)13385267
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2023
Device Model NumberG30009
Device Catalogue NumberKSAW-5.0-18/38-90-RB-SHTL-HC
Device Lot Number13385267
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown